Advertisement

Examples Built with D+M, A+XB[X] and other Pullback Constructions

  • Thomas G. Lucas
Part of the Mathematics and Its Applications book series (MAIA, volume 520)

Abstract

It is likely that many of the readers of this article first encountered a study of pairs of domains which have a common nonzero ideal in the exercises of R. Gilmer’s book on multiplicative ideal theory [37] (or [38]). Others may have encountered them in Appendix 2 of the original Queen’s Notes version of the same book [36], or in A. Seidenberg’s second paper on the dimension of polynomial rings [53]. Basically in all three, the concentration is on first beginning with a valuation domain V which can be written in the form K + M, then considering subrings of V which are of the form D + M where D is a domain which is contained in K. One use for such a construction is to give examples of valuation domains of larger and larger dimensions. For example, the discrete rank one valuation domain V = K[x](X) can also be written as V = K + xK[x](X) If (by chance or construction) K is equal to F(Y) for some field F and indeterminate y, then W = F + YF[Y](Y) is a discrete rank one valuation domain with quotient field K and W + x K[x](X) is a discrete rank two valuation domain with the same quotient field as V, namely, K(x). In [53], the purpose is to show that for each pair of positive integers n and m where n + l<m<2n + l, there is an integrally closed quasilocal domain R such that dim(R) = n and dim(R[x]) = m. Through the years, many authors have used this “classical” D + M construction to construct integral domains with various desired and/or undesired properties.

Keywords

Maximal Ideal Integral Closure Valuation Domain Mori Domain Quotient Field 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    D.D. Anderson, D.F. Anderson and M. Zafrullah, Factorization in integral domains, J. Pure Appl. Algebra 69(1990), 1–19.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    D.D. Anderson, D.F. Anderson and M. Zafrullah, Rings between D[x] and K[x], Houston J. Math. 17(1991), 109–129.MathSciNetzbMATHGoogle Scholar
  3. [3]
    D.D. Anderson, J. Huckaba and I. Papick, A note on stable domains, Houson J. Math. 13(1987), 13–17.MathSciNetzbMATHGoogle Scholar
  4. [4]
    D.F. Anderson, Elasticity of factorizations in integral domains, a survey, Factorization in Integral Domains, Lecture Notes in Pure and Applied Mathematics, 189(1997), Marcel Dekker, New York.Google Scholar
  5. [5]
    D.F. Anderson, A. Bouvier, D.E. Dobbs, M. Fontana and S.-E. Kabbaj, On Jaffard domains, Expo. Math. 6(1988), 145–175.MathSciNetzbMATHGoogle Scholar
  6. [6]
    D.F. Anderson and D.E. Dobbs, Pair of rings with the same prime ideals, Canad. J. Math. 32(1980), 362–384.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [7]
    D.F. Anderson and S.B. Mulay, Non-catenary factorial domains, Comm. Algebra 17(1989), 1179–1185.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    D.F. Anderson and D. Nour El Abidine, Factorizations in integral domains, III, J. Pure Appl. Algebra 135(1999), 107–127.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    D.F. Anderson and J. Park, Factorization in subrings of K[x] and K[[x]], Factorization in Integral Domains, Lecture Notes in Pure and Applied Mathematics, 189(1997), Marcel Dekker, New York.Google Scholar
  10. [10]
    D.F. Anderson and A. Ryckaert, The class group of D+M,J. Pure Appl. Algebra 52(1988), 199–212.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    V. Barucci, On a class of Mori domains, Comm. Algebra 11(1983), 1989–2001.MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    V. Barucci, Strongly divisorial ideals and complete integral closure of an integral domain, J. Algebra 99(1986), 132–142.Google Scholar
  13. [13]
    V. Barucci, D.F. Anderson and D.E. Dobbs, Coherent Mori domains and the Principal Ideal Theorem, Comm. Algebra 15(1987), 1119–1156.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    V. Barucci, D.E. Dobbs and M. Fontana, Conducive integral domains as pullbacks, Manuscripta Math. 54(1986), 261–277.MathSciNetCrossRefGoogle Scholar
  15. [15]
    V. Barucci and S Gabelli, How far is a Krull domain from being a Mori domain?, J. Pure Appl. Algebra 45(1987), 101–112.MathSciNetzbMATHCrossRefGoogle Scholar
  16. [16]
    V. Barucci and E. Houston, On the prime spectrum of a Mori domain, Comm. Algebra 24(1996), 3599–3622.MathSciNetzbMATHCrossRefGoogle Scholar
  17. [17]
    V. Barucci, L. Izelgue and S.-E. Kabbaj, Some factorization properties of A + x B[ x ] domains, Commutative Ring Theory, Fès, Morocco, 1995, Lecture Notes in Pure and Applied Mathematics, 185(1996), Marcel Dekker New York.Google Scholar
  18. [18]
    E. Bastida and R. Gilmer, Overrings and divisorial ideals of rings of the form D + M, Michigan Math. J. 20(1973), 79–95.MathSciNetzbMATHCrossRefGoogle Scholar
  19. [19]
    J. Brewer and E. Rutter, D + M constructions with general overrings, Michigan Math. J. 23(1976), 33–42.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    P.-J. Cahen, Couples d’anneau partagent un idéale, Arch. Math. 51(1988), 505–514.MathSciNetzbMATHCrossRefGoogle Scholar
  21. [21]
    P.-J. Cahen, Construction B, J, D et anneaux localement ou residuellement de Jaffard, Arch. Math. 54(1990), 125–141.MathSciNetzbMATHCrossRefGoogle Scholar
  22. [22]
    P.-J. Cahen, Ascending chain conditions and associated primes, Commutative Ring Theory, Fès, Morocco, 1992, Lecture Notes in Pure and Applied Mathematics, 153(1994), Marcel Dekker, New York.Google Scholar
  23. [23]
    D. Costa, J.L. Mott and M. Zafrullah, The construction D + x DS[ x ], J. Algebra 53(1978), 423–439.MathSciNetzbMATHCrossRefGoogle Scholar
  24. [24]
    J. Coykendall, The Picard group of a polynomial ring, Zero-Dimensional Commutative Rings, Knoxville, TN, Lecture Notes in Pure and Applied Mathematics, 171(1994), Marcel Dekker, New York.Google Scholar
  25. [25]
    J. Coykendall, A characterization of polynomial rings with the half-factorial property, Factorization in Integral Domains, Iowa City, Iowa, Lecture Notes in Pure and Applied Mathematics 189(1996), Marcel Dekker, New York.Google Scholar
  26. [26]
    N. Dessagnes, Intersections d’anneaux de Mori-exemples, C. R. Math. Rep. Acad. Sci. Canada 7(1985), 355–360.MathSciNetzbMATHGoogle Scholar
  27. [27]
    N. Dessagnes, Intersections d’anneaux de Mori-exemples, Port. Math. 44(1987), 379–392.MathSciNetzbMATHGoogle Scholar
  28. [28]
    M. Fontana, Topologically defined classes of commutative rings. Ann. Math. Pura Appl. 123(1973), 331–355,MathSciNetGoogle Scholar
  29. [29]
    M. Fontana and S. Gabelli, On the class group and the local class group of a pullback, J. Algebra 181(1996), 803–835.MathSciNetzbMATHCrossRefGoogle Scholar
  30. [30]
    M. Fontana, J. Huckaba and I. Papick, Domains satisfying the trace property, J. Algebra 107(1987), 169–182.MathSciNetzbMATHCrossRefGoogle Scholar
  31. [31]
    M. Fontana, L. Izelgue and S.-E. Kabbaj, Krull and valuative dimension of the rings of the from A + x B[ x ], Commutative Ring Theory, Fès, Morocco, Lecture Notes in Pure and Applied Mathematics, 153(1992), Marcel Dekker, New York.Google Scholar
  32. [32]
    M. Fontana, L. Izelgue and S.-E. Kabbaj, Quelques propriétés des chaînes d’idéaux dans premiers dans les anneaux A + x B[ x ], Comm. Algebra 22(1994), 9–24.MathSciNetzbMATHCrossRefGoogle Scholar
  33. [33]
    K. Fujita, Three-dimensional unique factorization domain which is not catenary, J. Algebra 49(1977), 411–414.MathSciNetzbMATHCrossRefGoogle Scholar
  34. [34]
    S. Gabelli, On domains with ACC on invertible ideals, Atti Acc. Lincei Rend. fis. 82(1988), 419–422.MathSciNetzbMATHGoogle Scholar
  35. [35]
    S. Gabelli, Domains with the radical trace property and their complete integral closure. Comm. Algebra 20(1992), 829–845.MathSciNetzbMATHCrossRefGoogle Scholar
  36. [36]
    R. Gilmer, Multiplicative Ideal Theory, Queen’s Notes in Pure and Applied Mathematics No. 12, Queen’s University Press, Kingston, Ontario, 1968.Google Scholar
  37. [37]
    R. Gilmer, Multiplicative Ideal Theory, Marcel Dekker, New York, 1972.zbMATHGoogle Scholar
  38. [38]
    R. Gilmer, Multiplicative Ideal Theory, Queen’s Notes in Pure and Applied Mathematics No. 90, Queen’s University Press, Kingston, Ontario, 1992.Google Scholar
  39. [39]
    N. Gonzalez, Elasticity of A + x B[x] domains, J. Pure Appl. Algebra 138(1999), 119–137.MathSciNetzbMATHCrossRefGoogle Scholar
  40. [40]
    A. Grams, Atomic domains and the ascending chain condition for principal ideals, Math. Proc. Cambridge Phil. Soc. 75(1974), 321–329.MathSciNetzbMATHCrossRefGoogle Scholar
  41. [41]
    J. Hedstrom and E. Houston, Pseudo-valuation domains, Pacific J. Math. 75(1978), 137–147.MathSciNetzbMATHCrossRefGoogle Scholar
  42. [42]
    W. Heinzer and D. Lantz, When is an N-ring Noetherian?, J. Pure Appl. Algebra 39(1986), 125–139.MathSciNetzbMATHCrossRefGoogle Scholar
  43. [43]
    W. Heinzer and I. Papick, The radical trace property, J. Algebra 112(1988), 110–121.MathSciNetzbMATHCrossRefGoogle Scholar
  44. [44]
    E. Houston, T. Lucas and T. Viswanathan, Primary decomposition of divisorial ideals in Mori domains, J. Algebra 117(1988), 327–342.MathSciNetzbMATHCrossRefGoogle Scholar
  45. [45]
    J. Huckaba and I. Papick, When the dual of an ideal is a ring, Manuscripta Math. 37(1982), 67–85.MathSciNetzbMATHCrossRefGoogle Scholar
  46. [46]
    S.-E. Kabbaj, T. Lucas and A. Mimouni, Trace properties and pullbacks, preprint.Google Scholar
  47. [47]
    I. Kaplansky, Commutative Rings, revised edition, The University of Chicago Press, Chicago, 1974.zbMATHGoogle Scholar
  48. [48]
    W. Krull, Beitrage zur Arithmetik kommutativer Integritätsbereiche, IL v-Ideale und vollständig ganz abgeschlossen Integritätsbereiche, Math. Z. 41(1936), 663–679.Google Scholar
  49. [49]
    T. Lucas, The radical trace property and primary ideals J. Algebra 184(1996), 1093–1112.MathSciNetzbMATHCrossRefGoogle Scholar
  50. [50]
    M. Nascimento, Intersection of powers of prime ideals in Krull domains, Comm. Algebra 20(1992), 777–782.MathSciNetzbMATHCrossRefGoogle Scholar
  51. [51]
    I. Papick, Topologically defined classes of going-down domains, Trans. Amer. Math. Soc. 219(1976), 1–37.MathSciNetzbMATHCrossRefGoogle Scholar
  52. [52]
    A. Seidenberg, A note on the dimension theory of rings, Pacific J. Math. 3(1953), 505–512.MathSciNetzbMATHCrossRefGoogle Scholar
  53. [53]
    A. Seidenberg, On the dimension theory of rings, II, Pacific J. Math. 4(1954), 603–614,MathSciNetzbMATHCrossRefGoogle Scholar
  54. [54]
    P. Zanardo, Factorial domains not satisfying the Krull intersection property, Comm. Algebra 27(1999), 1717–1728.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2000

Authors and Affiliations

  • Thomas G. Lucas
    • 1
  1. 1.Department of MathematicsUniversity of North Carolina at CharlotteCharlotteUSA

Personalised recommendations